Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 49, NWS Amarillo, TX

July 5, 2023Collingsworth County, Texas

NWS Amarillo, TX issued this tornado warning at Jul 5, 2023, 7:42 PM CDT for Collingsworth County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2023, 7:42 PM CDT (00:42 UTC)
Expired
Jul 5, 2023, 8:17 PM CDT
In force
35 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

County Collingsworth County, TX

The radar

The Altus AFB radar (KFDR), 122 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1737 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1737 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

984 
WFUS54 KAMA 060042
TORAMA
TXC087-060130-
/O.NEW.KAMA.TO.W.0049.230706T0042Z-230706T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
742 PM CDT Wed Jul 5 2023

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Eastern Collingsworth County in the Panhandle of Texas...

* Until 830 PM CDT.

* At 740 PM CDT, a confirmed tornado was located near Lutie, or 9
  miles north of Wellington, moving southeast at 25 mph.

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Weather spotters confirmed tornado near Highway 83 near 
           Samnorwood at 7:33 PM.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Samnorwood and Lutie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3478 10005 3501 10033 3517 10022 3510 10000
      3486 10000
TIME...MOT...LOC 0040Z 305DEG 21KT 3499 10017 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN

$$

Ward
3 follow-up statements
289 
WWUS54 KAMA 060049
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
749 PM CDT Wed Jul 5 2023

TXC087-060130-
/O.CON.KAMA.TO.W.0049.000000T0000Z-230706T0130Z/
Collingsworth TX-
749 PM CDT Wed Jul 5 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL COLLINGSWORTH COUNTY...
    
At 749 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Lutie, or 12 miles northeast of
Wellington, moving east at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Collingsworth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3481 10003 3495 10020 3509 10011 3506 10000
      3486 10000
TIME...MOT...LOC 0049Z 280DEG 23KT 3500 10008 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

Ward
351 
WWUS54 KAMA 060104
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
804 PM CDT Wed Jul 5 2023

TXC087-060130-
/O.CON.KAMA.TO.W.0049.000000T0000Z-230706T0130Z/
Collingsworth TX-
804 PM CDT Wed Jul 5 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL COLLINGSWORTH COUNTY...
    
At 803 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Vinson, or 12 miles northeast of
Wellington, moving southeast at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Collingsworth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3492 10012 3502 10007 3499 10000 3486 10000
      3485 10001
TIME...MOT...LOC 0103Z 305DEG 21KT 3495 10003 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

Ward
196 
WWUS54 KAMA 060117
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
817 PM CDT Wed Jul 5 2023

TXC087-060124-
/O.CAN.KAMA.TO.W.0049.000000T0000Z-230706T0130Z/
Collingsworth TX-
817 PM CDT Wed Jul 5 2023

...THE TORNADO WARNING FOR EAST CENTRAL COLLINGSWORTH COUNTY IS
CANCELLED...
    
The tornado threat has shifted into Harmon County and the Tornado 
Warning has been cancelled in Collingsworth County. However, large 
hail and damaging winds remain likely and a Severe Thunderstorm 
Warning remains in effect for the area. However small hail, gusty 
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3492 10012 3502 10007 3499 10000 3486 10000
      3485 10001
TIME...MOT...LOC 0112Z 305DEG 21KT 3491 9996 

$$

Ward

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 5, 7:02 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 5, 7:02 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
702 PM CDT Wed Jul 5 2023

...New AVIATION...

.SHORT TERM ...
(This evening through Thursday night)
Issued at 226 PM CDT Wed Jul 5 2023

The initial concern for this forecast will be how convection
develops later this afternoon into tonight. After that, how will
this convection and any residual boundaries interact with our
atmosphere for potential storms on Thursday. Overall, I would say
this is not a high confidence forecast and details will likely be
more in the mesoscale later today.

The surface outflow boundary/cold front has moved into the region
and stalled and is generally situated from north of Hereford through
Amarillo up toward Canadian. To the north of this front, northerly
winds and clouds have helped keep conditions cooler today. As
expected, a drastic temperature gradient exists with locations in
the Oklahoma panhandle in the 70s compared to the southern Texas
panhandle seeing readings in the upper 80s to lower 90s. There
remains good moisture advection into the region as dewpoints are in
the 60s areawide, with some locations reaching the mid to upper 60s.
Per satellite imagery, clouds are slowing eroding with cumulus
development increasing near and south of the boundary.

For the remainder of today, there will be a couple of locations to
monitor initially for storm development and subsequent potential for
severe weather. The first being storms that can develop across the
eastern portions of the Texas panhandle, where daytime heating has
allowed for better pockets of instability and there has been far
less cloud cover and better moisture. The second being across New
Mexico and Colorado where guidance continues to indicate that later
afternoon supercells should develop and track east. The question
will remain as to how much they can maintain themselves given cooler
conditions and a little more CIN in the northern parts of the
combined Panhandles at this time. However, current shear is around
30kts and model trends are for CAPE to increase slowly in these
areas over the next few hours. They may be initially more elevated
before in time becoming surface based and pose a large hail threat
as well as wind and tornado concerns(helicity is progged to increase
through the afternoon as well, especially across portions of the
Oklahoma panhandle). Any storm that can root itself along the
boundary will bring the greatest threat for tornadoes. The main
timing for any of this round of storms could be as early as 4pm-5pm
but most models hold off until closer to 7pm.

Models have been pretty consistent in depicting a MCS coming through
the region later tonight into portions of the overnight period. The
low level jet will kick in later this evening, allowing good theta-e
advection into the region but also eliminating some of the
convective inhibition in some of the cooler locations today. Storms
ongoing further to our north in Colorado look to congeal into a line
of storms that will come pushing to the south and east through
portions of the region, likely after 10pm and the threat continuing
through 2am(perhaps a couple of hours later). While the initial
threats with the earlier convection will be large hail and perhaps a
tornado, this threat will mostly be from damaging wind gusts to
70mph. We cannot rule out the potential for locally heavy rain that
could lead to flash flooding especially given precipitable water
values around 1.45 inches forecast and any location that can get
several rounds of rainfall.

Some storms may linger in the east near daybreak tomorrow, before
clearing out. The question will remain as to how overnight
convection will affect convection Thursday, where do boundaries set
up and how fast the atmosphere can recover. Overall, it looks like
our thunderstorm potential during the day is low. The main concern
will be later in the night when another MCS looks to potentially
develop and dive to the south. There is uncertainty as to how much
of our area will be impacted by this. Guidance ranges from being
missed altogether to parts of our Oklahoma panhandle being clipped
late evening into the overnight. For now, will hold off on issuing
any graphics related to this and see how trends continue. Once again
tomorrow, thanks to cloud cover and lingering rain, there should be
some kind of temperature gradient(though not as drastic as today)
across the region with lower 80s in the north to the lower 90s in
the south.

Culin

&&

.LONG TERM ...
(Friday through next Tuesday)
Issued at 226 PM CDT Wed Jul 5 2023

A robust upper-level ridge is expected to be situated over the
vicinity of northwestern Mexico/New Mexico/Arizona through the long-
term period. The Texas and Oklahoma Panhandles are currently
expected to be situated on the northeastern periphery of the upper-
level ridge with weak to moderate northwesterly flow aloft. There
should be a steady fetch of mid-level moisture throughout the period
as well. Dew points in the 50s to 60s are expected to persist in the
Panhandles as there should be persistent easterly to southeasterly
surface winds. Embedded shortwaves within the flow aloft are
expected to impact at least portions of the Panhandles on a daily
basis which introduces daily thunderstorm chances. Taking all of the
above into account, strong to severe thunderstorms can't be ruled
out for any given day through this long-term period. There may be
some days in which the atmosphere is overworked from thunderstorms
on the previous day, but that will have to be assessed on a day-to-
day basis. There are some hints that the upper-level ridge will
build into the Panhandles in the middle of next week.

Vanden Bosch

&&

.AVIATION...
(00Z TAFS)
Issued at 652 PM CDT Wed Jul 5 2023

TSTMs in the eastern Panhandles are not expected to impact TAFs
sites, but activity moving toward the area from NM will likely
impact GUY and DHT at a minimum and possibly AMA as well mainly
between 4 UTC and 10 UTC. This will push a frontal
boundary/outflow across the area with area of low stratus that is
expected to reach lower MVFR to IFR levels late tonight. Flight
cats will slowly improve through the morning with VFR conditions
eventually developing by around mid afternoon (19-21 UTC).

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                66  89  69  98 /  30   0  10  10
Beaver OK                  62  81  65  93 /  70  30  30  10
Boise City OK              60  83  64  90 /  60  10  10  10
Borger TX                  67  91  70 100 /  40  10  10  10
Boys Ranch TX              67  93  70 101 /  40   0  10  10
Canyon TX                  67  91  68  98 /  20   0   0  10
Clarendon TX               69  88  70  97 /  20  10   0  10
Dalhart TX                 61  89  65  95 /  50   0  10   0
Guymon OK                  61  83  63  92 /  70  20  20  10
Hereford TX                66  94  70  98 /  20   0   0  10
Lipscomb TX                64  84  66  96 /  60  30  30  10
Pampa TX                   66  85  67  96 /  40  20  10  10
Shamrock TX                67  88  69  96 /  30  20  10  10
Wellington TX              69  91  71  98 /  30  20   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...88
LONG TERM....99
AVIATION...88
Hazardous weather outlook, Jul 5, 2:39 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
239 PM CDT Wed Jul 5 2023

OKZ001>003-TXZ001>020-317-060745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
239 PM CDT Wed Jul 5 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible this afternoon, with increasing chances
this evening into tonight. These chances will range from 60 to 70
percent in the Oklahoma Panhandle to around 20 to 30 percent in
the southern Texas Panhandle. Some of these storms will be strong
to severe with initial threats being hail up to 2 inches in
diameter, 70mph wind gusts and a tornado or two. Late tonight into
the overnight, a line of storms will drop south into the combined
Panhandles and bring the main risk of damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional storms may be possible later Thursday and Friday
afternoons into the evening hours. Some of these storms could be
strong to severe. Thunderstorms will also be possible through the
weekend but severity and coverage potential will be monitored on a
day by day basis.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into this evening.

In the hours before

Special weather statement, Jul 5, 2:32 PM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
232 PM CDT Wed Jul 5 2023

TXZ005-010-052015-
Hemphill TX-Lipscomb TX-
232 PM CDT Wed Jul 5 2023

...A strong thunderstorm will impact portions of southern Lipscomb
and northeastern Hemphill Counties through 315 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 6 miles northwest of Glazier, or 10
miles south of Lipscomb, moving east at 15 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Lipscomb and Glazier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3604 10043 3626 10047 3632 10012 3594 10012
TIME...MOT...LOC 1931Z 267DEG 14KT 3610 10032

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Ward
Local storm report, Jul 5, 3:54 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
354 PM CDT Wed Jul 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Tstm Wnd Gst     6 E Canadian            35.91N 100.28W
07/05/2023  M63 MPH          Hemphill           TX   Mesonet

            Measured by West Texas Mesonet.

&&

PAV
Local storm report, Jul 5, 4:05 PM CDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
405 PM CDT Wed Jul 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Hail             5 WSW Glazier           35.98N 100.35W
07/05/2023  E1.75 inch       Hemphill           TX   Public

            Picture sent via social media. Location
            estimated by radar.

&&

PAV
Local storm report, Jul 5, 5:40 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
540 PM CDT Wed Jul 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Tstm Wnd Gst     6 ESE Lora              35.69N 100.46W
07/05/2023  M59 MPH          Hemphill           TX   Mesonet

            Measured by a West Texas Mesonet.

&&

PAV
Local storm report, Jul 5, 7:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
710 PM CDT Wed Jul 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             1 NNE Mclean            35.24N 100.60W
07/05/2023  E1.00 inch       Gray               TX   Public

&&

PAV
Local storm report, Jul 5, 7:23 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
723 PM CDT Wed Jul 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Gst     3 W Dozier              35.08N 100.40W
07/05/2023  M78 MPH          Collingsworth      TX   Public

            Wind measured by West Texas Mesonet. Several
            large trees reported down near FM 1547.
            Large branches are blocking FM 3143.

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:17 PM CDTSevere Thunderstorm Warning Destructive damage threatAMACollingsworth, Wheeler73 min
Jul 5, 8:33 PM CDTSevere Thunderstorm WarningAMADallam, Hartley42 min
Jul 5, 9:30 PM CDTSpecial Weather StatementAMASherman30 min
Jul 5, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith, Oldham66 min
Jul 5, 10:16 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith44 min
Jul 5, 10:38 PM CDTSpecial Weather StatementAMAHansford37 min
Jul 5, 10:44 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree61 min
Jul 5, 10:59 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall76 min
Jul 5, 11:38 PM CDTAreal Flood AdvisoryAMADeaf Smith, Randall3 hr
Jul 5, 11:44 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree31 min
Jul 5, 11:46 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall41 min
Jul 6, 12:14 AM CDTSpecial Weather StatementAMARandall31 min
Jul 6, 12:16 AM CDTSpecial Weather StatementAMALipscomb29 min
Jul 6, 12:31 AM CDTSpecial Weather StatementAMAArmstrong, Carson, Potter, Randall89 min
Jul 6, 12:46 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall67 min
Jul 6, 2:22 AM CDTSpecial Weather StatementAMAHartley38 min
Jul 6, 2:59 AM CDTSpecial Weather StatementAMAHartley31 min
Jul 6, 3:03 AM CDTSpecial Weather StatementAMAHansford, Lipscomb, Ochiltree27 min
Jul 6, 3:24 AM CDTSevere Thunderstorm WarningAMAHansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts66 min
Jul 6, 3:33 AM CDTSpecial Weather StatementAMAHartley27 min
Jul 6, 4:16 AM CDTSpecial Weather StatementAMAMoore29 min
Jul 6, 4:30 AM CDTSpecial Weather StatementAMAGray, Hemphill, Roberts, Wheeler30 min
Jul 6, 4:55 AM CDTSpecial Weather StatementAMAWheeler35 min
Jul 6, 5:04 AM CDTSpecial Weather StatementAMADallam26 min
Jul 6, 5:23 AM CDTSpecial Weather StatementAMAWheeler37 min
Jul 6, 5:44 AM CDTSpecial Weather StatementAMACollingsworth31 min

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.